You are suffering from a discontinuation syndrome. The recommended tapering off is 2-4 weeks so your physician did the right thing,the problem is that some people are more sensitive than others...you might consider going back on your last dose and tapering off over another few weeks.
this is quite normal crying headaches nausea and light headedness are also common . some people stretch it over a longer period because they feel so uncomfortable but do you remember when you first went on it? you probably felt something similar and then it wore off, the same will happen on the way out if its really bad take half the dose again for a couple more weeks or on alternative days good luck
This may be recurrence of your condition or withdrawal of Effexor. For the former, you can take Effexor in full dose for a longer period of time or receive psychotherapy in place of Effexor. For the latter you can resume your medication and taper it off stepwise over 3 months. Which method you choose to use depends on the extend your symptoms disturb your work.
Thank you so very much for your input. It makes me feel better knowing that I'm just not losing my mind. I will see how I do after this next couple of days and then make the decision as to whether to go back on the lowest dosage again for a few weeks.
Once again, many thanks!
I just stopped taking mine 3 days ago after have taking it for a year.I feel very funny...I dont know how long this will last.I am never going on this stuff again
wow, guys. I just found this site tonite, thank God! I was on Paxil (max. dose), for about 7-8yrs.Began having "problems", so my doc. (medical dr. only), started me on Effexor, after only 1wk. of weaning off the Paxil. the side effects of the Effexor were bad, so weaned off of THAT for only another 1wk. I have been absolutely OFF, both mentally and physically. Have been completely off any psychotropic drugs for the past wk. I bagen getting worried, as I was having neurological (adverse) symptoms, as well as the horrible "rollercoaster-ride" mentally & emotionally!! So, just today, I called a pharmacist about my condition( and, this was AFTER I called to my doc's. office, who were of absolutely NO help!!). The pharmacist was very helpful, and suggested it was -sure enough-"serotonin syndrome." I looked it up, and I know now how utterly DANGEROUS it can be for these docs to get it together about KNOWING about this stuff!! I'm actually finding myself a bit "p--off" about this!! Beware people!!
This is both a question and a comment. I have been off my Effexor XR 150 mg. for about a week now. Starting about a month ago i started weaning my self off slowly with lower doses. I feel like complete crud. my nerve endings are on overload and I cried when a character died on a video game today. Does everyone else feel this way? I don't want to go back on the medicine but I don't know if I can take this much longer. Does anyone know any way to make this better? Oh yeah - my Dr. put me on this to increase my blood pressure not for anxiety or depression and now I definitely feel that way. Any suggestions.
Emotional liability is one of the symptoms of discontinuation of SSRIs. The symptoms can continue for some time after the discontinuation of the SSRI, even if the dose was tapered appropriately.
jazzyjane..you werent suffering from serotonin syndrome, but SSRI discontinuation syndrome. THere is a difference.
My Effexor nightmare hopefully will be over soon. I've been on Effexor for around 5 years and I am fighting the withdrawl tooth and nail. I've been using the drug on my own, without the supervision of a doctor and am dumbfounded at all the negative info I've found on this ****. I can't see straight, When I move my head it's almost as if I have sound effects with the movement, I'm sick to my stomach constantly, and edgy beyond belief. I have a three year old and I feel that I've missed most of his life due to the fatigue I have suffered. I just thought that I was lazy in my late 20's. If I could say one thing to anyone interested in taking this medication it would be this: "DON'T!!!!!!!!!!!!!!" There are plenty of other meds out there that treat the same terrible symptoms of depression. I've been battling depression for most of my life and have attempted suicide more than once, but these "discontinuation symptoms" are right up there with being crazy. EFFEXOR IS POOP!!! STAY AWAY!!!!!
I would like to add my 2 cents. I recently--about 2-3 weeks ago, quit effexor-xr, after tapering off very slowly from 150 mg---all the way down in stages to 37.5 every other day for 2 weeks. While on effexor, the first thing I noticed was that my sexual drive was zero and i absolutely, no matter what the stimuli, could not have an orgasm. This was devastating to both my husband and myself, but he just kept patiently telling me to relax and give it time. Well the only cure for "that" problem I discovered after I finally got off of it. My libido was completely restored. In addition, I had severe nausea and stomach pains--so severe I thought i was getting an ulcer. DR then put me on nexium for a few weeks, and except under extreme stress, I have no pain and no nausea. But what I really wanted to comment on was the HELL that broke loose after I stopped the effexor. It has been almost a month and I feel like I am dying--literally. My symptoms include severe depression and uncontrollable anger. I wish I had the guts to commit suicide, as I think often of ending this misery, but suicide is against my religious and moral principles. I want to cry all the time--and when I finally let it go--it is deep, uncontrollable heaving sobs--can go on for 1/2 hour or more. I feel the urge to cry about 50 times a day. The slightest things upset me--and I either fly into a fit of rage or cry like a baby. I know have a host of nearly intolerable physical symptoms, including--the only was i know how to describe it is something like a brain shock--I feel as if something is misfiring in my brain, leaving me jumpy and walking in a fog. I am exremely fatigued--I could sleep 24/7. I am weak, and can no longer work. I feel dizzy and think I may have vertigo. I have slight breathing problems and of course am loaded with anxiety and experience severe panic attacks--so bad I feel they may end on my fainting or having a siezure. In short, I feel like my body has become my enemy, like it is destroying itself---shades of auto-immune disease??? Anyway, I am going this week to the hospital for multiple tests, but have decided from now on---I will only treat depression with natural herbs or other non-medicinal treatments. In addition, I have gone to the health food store----a wonderful place here in my city--and have begun a regimen of natural products to heal myself, which i will write about in detail later. Perhaps it will benefit others. I am just tooo tied to continue today. BTW--if anyone knows of a class-action suit in the USA against the makers of effexor--count me in!!! This product is a devil straight from hell--and if I could warn the world and everyone in it NOT to ever touch it, I would. Will write more soon.
I cannot begin to tell you how happy I am to have found this website. I recently quit taking effexor cold turkey and have had a horrible time of it. I am tired and grumpy and felt like I was depressed even though I know I am not. That medecine is horrible for your mind and body. I have had to take half doses so I can walk around and function but let me tell you, in a few weeks, I will NEVER EVER take it again. The withdrawal is phenomonally horrendous. I wonder how strong of a medication it is to make me feel this way now. I am so excited to see what life without it is like. I can't imagine that it would be worse than getting off it. Who would prescribe this?? Who would take it willingly if you knew the effects of stopping it? YUCK!! Thank you all for speaking out on this issue and making me know that I am not alone. That is the best medicine ever. No kidding.
I cant beleive I found you all. I could have written a lot of these posts myself. I quit Effexor cold turkey 4 days ago, and I feel so alone. I have no one in my life anymore. My boyfriend can barely stand me, and my 13 year old probably dreams of running away. I thought I was falling into an even deeper depression than the one that started me on this stuff. Please, someone, tell me how long this withdrawal lasts and if Any of you have acctually been depression free since! Finding you is the first thing I have felt good about in a long time. I am not alone. Bawling like an idiot as I type this, but not alone. Thanks for listening. Tan.
I was on effexor for a long time. It was awful getting off. I triet to get off of it 3 times but went back on everytime because of the side effects. I finally just stoped and went through the week of hell. I do not recommend this drug to anyone. I hope I dont have a problem getting off wellbutrinxl which I have been on for awhile..
Thank god I found this site! I too am comming off of Effexor. I've been on many different antidepressants though out my life and didn't have this much trouble getting off them. My brain feels like it's skipping a beat. I'm not dizzy, but I feel uneven! When I try to sleep it feels like my skin has pins and needles all over it! I'm taypering over a week and a half but I'm not sure if I can do this now. I can't even drive my car or memember words and numbers that I use all the time! Does anyone have any suggestions? I'm going on a mood stableizer next week but in the mean time this is hell!